Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Pregnancy

Get Email Updates

Resource Centers

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Bleeding after taking Next Choice

By Anonymous
 
Rate This

So, I had sex right after my period ended (oct 30) and it was unprotected. I got a little paranoid (even though I think he did not came inside me) and took the next choice pill the next day.. followed all the instructions. but now, six days later i am bleeding seems like a menstruation. What is this? is this going to be menstruation for the month of November? My next due date is 21/22. Am I going to get my period by then? I am kind of freaking out. help please.

Add a Comment289 Comments

EmpowHER Guest
Anonymous

I have a similar story to everyone else's. I started my period on may 5th and ended around may 10th. Around may 14th/15th I had unprotected sex but my boyfriend pulled out and resulted (finished) in his hand. I panicked and took only one pill two days later and didn't take the second. I'm bleeding again hopefully as a result of taking plan b and I am 1.1/2 early from my regular period. Is this normal?

May 24, 2012 - 12:33am
EmpowHER Guest
Anonymous

I took the after pill and I'm having heavy bleeding as if I had my period. This happened a week after I took the pill. Is it normal to get your period 2 and a half weeks early?

May 18, 2012 - 2:32pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon

As mentioned throughout this thread, unexpected bleeding in the days or a week after taking emergency birth control is a side effect o the medication so in this sense, yes, it's 'normal'. Your cycle this month may be irregular as a result.

Best,

~Susan

May 22, 2012 - 10:11am
EmpowHER Guest
Anonymous (reply to Susan Cody)

Susan,
Thank you so much for the reply. What are my chances of being pregnant also? And are you a doctor? You are so knowledgable, Thank you for helping not only myself but all of these other women by answering our questions and calming us down !

May 24, 2012 - 8:21pm
EmpowHER Guest
Anonymous

ok so i've read a lot of the above posts, but im still not finding something exactly similar...
so my boyfriend and i just had sex for the first time... im not on birth control but we used a condom. anyways, i was worried so i got an ec 7 hours later. then we did it again (with a condom) that night and the next day... then two days later for which i took one more ec (i was pretty paranoid) .. but he did pull out every time and check the condom after.... i am going to get on birth control soon since if we plan to continue, it would be the best decision. anyways, i dont think my period is due for a week or two more (ive never been one to keep track of it) / i believe i may be spotting now. what could the reason behind the spotting be? / you say that it is dangerous to take the ec multiple times in a row? (i talked to someone in planned parenthood who said it should be fine but that is conflicting with what you're saying so im a little confused and still freaked out... like everyone else here /: )
thanks

May 13, 2012 - 7:56pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon

These questions have been answered in previous pages but in terms of all this EC being taken when unnecessary (and there was no need at all for you to take it) and a 'danger' factor - emergency contraception causes spotting (that you are now experiencing) and a lot of irregularity to your cycle due to the two high doses of hormones you took within two days. This can lead to the risk of pregnancy being (ironically) increased because your cycle is therefore unknown.

I think it's a good idea to go on the Pill, too.

Good luck!

Susan

May 14, 2012 - 11:55am
EmpowHER Guest
Anonymous

Hello, I need help. My periods ended last month on the 23rd-24th and I had unprotected sex on the 26th. I started bleeding around he 30th or 31st. Now my usual dates are 18-19th but I still haven't got my periods. I took a pregnancy test on the 24th , it said negative. Please help me.:(

April 28, 2012 - 8:31pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon!

While unprotected sex can and does lead to pregnancy, if you took a test a week after your period was due and it's negative, then your period may just be late. But if you don't get your period in the next few days and you have never missed a period before then take another test.

Please keep us posted and good luck!

Susan

April 30, 2012 - 12:37pm
EmpowHER Guest
Anonymous

I had my period on March 27th n gotten off on the 2nd of April.I took next choice on the fourth day after unprotected sex in started bleeding. Heave day six after the nextchoice pills.However lately I have been having really bad cramps,migraines, and frequent urination ...I am really afraid...Could I b pregnant

April 17, 2012 - 9:53am
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon

The bleeding may be a side effect of Next Choice but it's too early to tell. You'll have to wait for your period to be due to test. Your symptoms could be anything from PMS, to very early pregnancy symptoms (unlikely) or even a stomach bug.

Good luck!

Susan

April 18, 2012 - 9:58am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Improved

1792 Health

Changed

694 Lives

Saved

551 Lives
16 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you support the idea of a single woman using In Vitro Fertilization to have a baby?:
View Results